Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 29, 2014, 5:13 PM MDT for El Paso County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 29, 2014, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WWUS85 KPUB 292313
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE JUL 29 2014
COZ084>086-292345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
513 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND EASTERN
EL PASO COUNTIES UNTIL 545 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR CALHAN TO NEAR PINON...AND
MOVING EAST AT 20 MPH.
HEAVY RAIN WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.
SOME SMALL HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CALHAN...TRUCKTON...ELLICOTT...HANOVER...SCHRIEVER
AFB...YODER...RUSH AND MIDWAY.
LAT...LON 3902 10405 3895 10405 3841 10427 3842 10444
3845 10456 3853 10466 3907 10438
TIME...MOT...LOC 2312Z 268DEG 16KT 3901 10435 3853 10460
$$
28What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:19 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 29, 3:19 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT TUE JUL 29 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 235 PM MDT TUE JUL 29 2014 CURRENTLY...CONVECTION IS STARTING TO DEVELOP OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON RIDGE AREAS. DEW POINTS REMAIN IN THE MID 50S TO LOWER 60S OVER THE PLAINS AND INTERSTATE 25 CORRIDOR. DISTURBANCE IS CONTINUING TO MOVE EASTWARD ACROSS SOUTHERN COLORADO AS SEEN IN THE DRYING ON THE WATER VAPOR IMAGE. CONVECTION IS DEVELOPING ALONG THE LEADING EDGE OF THE DRYING ALOFT...AND MORE WIDESPREAD CONVECTION IS DEVELOPING OVER THE CENTER OF THE DISTURBANCE SEEN SPINNING NEAR THE CENTRAL COLORADO AND UTAH BORDER. SPC MESOANALYSIS AT 20Z CONTINUES TO SUGGEST VERY UNSTABLE AIR OVER THE EASTERN PLAINS OF COLORADO...WITH CAPES OVER 2000J/KG AND WEAK CIN. TONIGHT...AS DISTURBANCE MOVES EASTWARD...EXPECT CONVECTION TO CONTINUE DEVELOPING OVER THE MOUNTAINS...THEN MOVE ONTO THE PLAINS DURING THE EVENING. AS OF 20Z...CONVECTION HAS BEEN SLOWER TO DEVELOP THAN EARLIER ANTICIPATED. WILL HAVE TO WAIT TO SEE WHAT HAPPENS AS THE FIRST DISTURBANCE...OVER THE SAN LUIS VALLEY AT 20Z...MOVES EASTWARD. CURRENT EVOLUTION OF THE CONVECTION SUGGESTS THE LATEST HRRR MAY BE ON TO SOMETHING. THE HRRR HAS A FIRST LINE CONVECTION MOVING OFF OF THE MOUNTAINS BY 21Z TO 22Z PM WITH THE STRONGER CONVECTION OVER THE PALMER DIVIDE/PIKES PEAKS REGION AND THE RATON RIDGE. THEN...A SECOND AND STRONG ROUND OF CONVECTION MOVES OFF OF THE MOUNTAINS BY 01Z TO 03Z...WITH PARTS OF THE EASTERN MOUNTAINS AND PLAINS GETTING CLOBBERED BY SOME STRONG STORMS. AS THE STORMS MOVE EAST...THEY CONGEAL INTO AN MCS WHICH MOVES EASTWARDS OVER THE PLAINS OVERNIGHT. THE CURRENT WATCH LOOKS GOOD FOR TONIGHT WITH STRONGER CONVECTION THIS EVENING AND MCS OVERNIGHT. OVER THE MOUNTAINS...ANTICIPATE CONVECTION WILL BECOME LESS NUMEROUS LATER INT HE EVENING AND OVERNIGHT AS DISTURBANCE MOVES EAST. WEDNESDAY...ANOTHER CHALLENGING DAY FOR CONVECTION AND RAINFALL AMOUNTS. AS MCS MOVES INTO KANSAS AND OKLAHOMA...COLD FRONT PASSES OVER THE EASTERN PLAINS AND EASTERN MOUNTAINS. BUFKIT SOUNDINGS SHOW A NEARLY SATURATED SOUNDING WITH EASTERLY FLOW UP TO 1.5KM ABOVE THE SURFACE. PRECIPITABLE WATERS ARE STILL WELL OVER AN INCH ON THE PLAINS AND I25 CORRIDOR. WITH NEARLY SATURATED LOWER LEVELS...THERE COULD BE THE POTENTIAL FOR SOME WARM RAIN PROCESSES ENHANCING RAINFALL AMOUNTS. MAIN QUESTION IS HOW STRONG ANY STORMS CAN BECOME TO PRODUCE HEAVY RAINS. CURRENT MODEL SOUNDINGS SUGGEST THE ATMOSPHERE MAY BE TOO STABLE TO GET STRONG CONVECTION DEVELOPING...BUT A MORE PROLONGED RAIN EVENT IS POSSIBLE NEAR THE MOUNTAINS. AM ALWAYS LEARY OF VERY MOIST SOUNDINGS WITH 1.5KM DEEP EASTERLY FLOW IN THE LOWER LEVELS..AS SHALLOW CONVECTION MAY GET PINNED TO THE EASTERN SLOPES OF THE EASTERN MOUNTAINS. FURTHER WEST...SOME MODEST DRYING WILL OCCUR...BUT STILL PLENTY OF MOISTURE FOR SCATTERED TO NUMEROUS AFTERNOON STORMS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 235 PM MDT TUE JUL 29 2014 PRECIP MAY LINGER THROUGH MUCH OF WEDNESDAY NIGHT WITH PERSISTENT UPSLOPE FLOW OVER THE PLAINS AND EASTERN MOUNTAINS. RAINFALL INTENSITY SHOULD DECREASE THROUGH THE NIGHT AS LOW LEVEL INSTABILITY WILL BE LIMITED AND UPSLOPE FLOW GRADUALLY WEAKENS AFTER 06Z. MODELS ALL SEEM TO SUGGEST THU WILL BE A RATHER DOWN DAY FOR CONVECTION...ESPECIALLY OVER THE PLAINS WHERE COOL AND STABLE AIR MASS WILL PERSIST. MOUNTAINS WILL BECOME UNSTABLE ENOUGH FOR AFTERNOON/EARLY EVENING TSRA ONCE AGAIN...WITH HEAVY RAIN POTENTIAL SHIFTING WESTWARD TOWARD THE CONTINENTAL DIVIDE UNDER AXIS OF BEST INSTABILITY. MAX TEMPS WILL AGAIN BE MUCH COOLER THAN SEASONAL AVERAGES MOST AREAS. ON FRIDAY...AXIS OF DEEPER INSTABILITY SHIFTS EASTWARD TOWARD THE I-25 CORRIDOR...AND EXPECT A SLIGHT UPTURN IN TSRA COVERAGE...ESPECIALLY EASTERN MOUNTAINS AND ADJACENT PLAINS. FAR EASTERN PLAINS THE BIGGEST QUESTION AS AIR MASS IS STILL RATHER STABLE NEAR THE KS BORDER...THOUGH NW STEERING CURRENTS MAY ALLOW A FEW WEAKENING TSRA TO DRIFT EAST ACROSS THE PLAINS LATE FRI AFTERNOON/EVENING. PRECIPITABLE WATER VALUES REMAIN OVER AN INCH ACROSS MUCH OF THE AREA...SO THREAT OF HEAVY RAIN UNDER ANY STORMS WILL CONTINUE. PATTERN CHANGES VERY LITTLE ON SAT...WITH ANOTHER ROUND OF FAIRLY HEALTHY AFTERNOON/EVENING TSRA. TEMPWISE...UPPER LEVEL HEIGHTS WILL BE GRADUALLY BUILDING FRI/SAT...WITH TEMPS WARMING MOST LOCATIONS...THOUGH MAX TEMPS WILL STILL FALL SHORT OF SEASONAL VALUES. UPPER RIDGE AXIS THEN DRIFTS EAST INTO THE CENTRAL PLAINS LATE SUN INTO MON...OPENING THE DOOR FOR AN INCREASED FLOW OF MOISTURE INTO THE WESTERN MOUNTAINS SUN...THEN ALL MOUNTAIN AREAS EARLY NEXT WEEK. BOTH ECMWF AND GFS LIFT A FAIRLY STRONG SHORT WAVE NORTHEASTWARD ALONG THE BACK SIDE OF THE UPPER RIDGE SUN NIGHT INTO MON...WHICH MAY HELP PUSH MOUNTAIN TSRA ON TO THE PLAINS AS WELL. SUSPECT CURRENT POPS FOR THE DAY 4-7 PROCEDURE MAY BE A LITTLE TOO LOW AND WILL NEED TO BE NUDGED UPWARD IN SUBSEQUENT FORECAST CYCLES. MAX TEMPS WILL CONTINUE CREEP UPWARD TOWARD EARLY AUG AVERAGES...ESPECIALLY BY TUE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 235 PM MDT TUE JUL 29 2014 KCOS AND KPUB...LATEST SIMULATIONS SUGGEST BAND OF STRONG STORMS MAY MOVE OVER KCOS AND KPUB BETWEEN 00Z AND 03Z THIS EVENING. AFTERWARDS...SOME STORMS MAY CONTINUE OVERNIGHT...BUT LIKELY NOT NUMEROUS ENOUGH TO MENTION IN THE TAFS. WINDS MAY HAVE A NORTHERLY COMPONENT TONIGHT WHICH WILL LIMIT CHANCES FOR LOW CLOUDS OR FOG AT KCOS. ON WEDNESDAY...A COLD FRONT COULD BRING AN INCREASED CHANCE FOR AFTERNOON STORMS. AT KALS... SCATTERED AFTERNOON AND EVENING STORMS WILL OCCUR BOTH DAYS. WILL HAVE TO WATCH FOR FOG TONIGHT DEPENDING ON AMOUNT OF CLOUD COVER. --PGW-- && .HYDROLOGY... ISSUED AT 235 PM MDT TUE JUL 29 2014 MAIN CONCERNS ARE ADDRESSED IN SHORT TERN DISCUSSION. RAINFALL AMOUNTS UP TO 2 INCHES AND HOUR ARE POSSIBLE IN THE HEAVIER STORMS LATE THIS AFTERNOON AND EVENING. FLASH FLOODING CONCERNS WILL EXTEND BEYOND THE BURN SCARS WITH RECENT RAINFALLS AND MOIST SOILS. WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR HEAVY RAIN WEDNESDAY WITH DEEP UPSLOPE FLOW AND VERY MOIST LOWER LEVELS OVER THE EASTERN MOUNTAINS AND EASTWARD. MAIN FACTOR AGAINST HEAVY RAINS IS POSSIBLE LACK OF INSTABILITY TO GET STRONG STORMS TO DEVELOP. WINDS ALOFT ALSO INCREASE SO STORMS MAY BE MOVE FASTER. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089- 093>099. FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>071. && SHORT TERM...PGW LONG TERM...PETERSEN AVIATION...PGW
Hazardous weather outlook, Jul 29, 12:09 PM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT TUE JUL 29 2014 COZ058>089-093>099-301300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOODING WILL BE THE PRIMARY STORM THREAT TODAY AS AN EMBEDDED DISTURBANCE WITHIN THE MONSOON PLUME ACTS IN CONCERT WITH AFTERNOON HEATING TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS. THESE WILL MOVE OFF INTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS BEFORE DEVELOPING INTO A THUNDERSTORM CLUSTER ACROSS THE EXTREME SOUTHEAST PLAINS OVERNIGHT. DUE TO ABUNDANT MOISTURE IN THE ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS WILL BE THE BURN SCARS. HOWEVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAIN...AND LOCATIONS IN AND NEAR STEEP TERRAIN WILL ALSO SEE AN ELEVATED THREAT FOR FLASH FLOODING THROUGH THIS EVENING. THE FLASH FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS FOR THE SOUTHEAST MOUNTAINS AND PLAINS AS A THUNDERSTORM CLUSTER DEVELOPS AND SLOWLY MOVES TO THE SOUTHEAST. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING IS EXPECTED TO CONTINUE OVER MANY PORTIONS OF SOUTHERN COLORADO FROM WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK INTO THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES. PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. 06/06
In the hours before
Local storm report, Jul 29, 4:18 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 1 ESE EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
STREET FLOODING AT LEAST 6 INCHES DEEP
&&
28Local storm report, Jul 29, 4:30 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD EADS 38.48N 102.77W
07/29/2014 KIOWA CO TRAINED SPOTTER
3 TO 6 INCHES OF WATER FLOWING OVER STREETS THROUGHOUT
EADS. 10 TO 12 INCHES OF WATER RUNNING THROUGH SMALL
DRAINAGE DITCHES. ROAD THROUGH UNDERPASS IS CLOSED.
&&
MNSpecial weather statement, Jul 29, 4:36 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 436 PM MDT TUE JUL 29 2014 COZ095-096-292300- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 436 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 500 PM MDT... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EADS...OR 22 MILES SOUTH OF KIT CARSON... MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...A FLASH FLOOD WARNING REMAINS IN EFFECT. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR...NEEOSHE RESERVOIR AND NEEGRONDA RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND FLOODING HAS BEEN REPORTED. && LAT...LON 3846 10290 3854 10269 3836 10251 3829 10286 TIME...MOT...LOC 2235Z 332DEG 7KT 3844 10276
Special weather statement, Jul 29, 4:45 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT TUE JUL 29 2014 COZ084-085-292315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 445 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 515 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM PEYTON TO FOUNTAIN...AND MOVING EAST AT 15 MPH. HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS...SMALL HAIL IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...CALHAN...ELLICOTT... HANOVER...SCHRIEVER AFB...PEYTON AND SECURITY-WIDEFIELD. LAT...LON 3910 10411 3854 10444 3862 10477 3912 10452 TIME...MOT...LOC 2243Z 273DEG 12KT 3905 10449 3869 10469 28
Local storm report, Jul 29, 5:01 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD EADS 38.48N 102.78W
07/29/2014 KIOWA CO LAW ENFORCEMENT
HIGHWAY 287 CLOSED DUE TO FLOODING
&&
28Special weather statement, Jul 29, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT TUE JUL 29 2014
COZ084>086-292345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
513 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND EASTERN
EL PASO COUNTIES UNTIL 545 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NEAR CALHAN TO NEAR PINON...AND
MOVING EAST AT 20 MPH.
HEAVY RAIN WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.
SOME SMALL HAIL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CALHAN...TRUCKTON...ELLICOTT...HANOVER...SCHRIEVER
AFB...YODER...RUSH AND MIDWAY.
LAT...LON 3902 10405 3895 10405 3841 10427 3842 10444
3845 10456 3853 10466 3907 10438
TIME...MOT...LOC 2312Z 268DEG 16KT 3901 10435 3853 10460
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 2 hr |
| Jul 28, 6:49 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 29, 12:55 AM MDT | Areal Flood Warning | PUB | Alamosa, Costilla, Huerfano | 3 hr |
| Jul 29, 12:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 29, 12:49 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jul 29, 1:30 PM MDT | Special Weather Statement | PUB | 30 min | |
| Jul 29, 1:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jul 29, 1:42 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 29, 2:21 PM MDT | Areal Flood Advisory | PUB | El Paso | 54 min |
| Jul 29, 2:54 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 29, 3:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jul 29, 3:13 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 29, 3:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 29, 3:33 PM MDT | Areal Flood Advisory | PUB | Kiowa | 117 min |
| Jul 29, 3:37 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jul 29, 4:06 PM MDT | Flash Flood Warning | PUB | Kiowa | 114 min |
| Jul 29, 4:15 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 29, 4:18 PM MDT | Areal Flood Advisory | PUB | Pueblo | 117 min |
| Jul 29, 4:22 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 4 hr |
| Jul 29, 4:36 PM MDT | Special Weather Statement | PUB | Kiowa | 24 min |
| Jul 29, 4:38 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande | 3 hr |
| Jul 29, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 29, 5:06 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jul 29, 5:09 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 29, 5:38 PM MDT | Flash Flood Warning | PUB | Bent, Kiowa, Prowers | 6 hr |
| Jul 29, 5:49 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 29, 5:53 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.